Texas, 2014Flash Flood in Texas, June 18, 2014
June 18, 2014 · NWS CRP · 1 event in 1 county or zone
A weak upper level disturbance moved out of northeast Mexico and interacted with deep moisture over the Brush Country. Scattered strong thunderstorms occurred over the western Brush Country during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level disturbance moved out of northeast Mexico and interacted with deep moisture over the Brush Country. Scattered strong thunderstorms occurred over the western Brush Country during the evening hours. The thunderstorms produced very heavy rainfall over portions of Webb County. Flash flooding occurred north of Laredo and closed several roads due to the heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 18, 7:05 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 18, 7:05 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
805 PM CDT WED JUN 18 2014
.DISCUSSION...VORT MAX LOBE MOVING NORTHEAST WILL CONTINUE TO AIDE
IN THE THUNDERSTORM DEVELOPMENT ACROSS THE WESTERN BRUSH COUNTRY
THROUGH THE EVENING HOURS. GOES SOUNDER IMAGERY ESTIMATES WITH
2-2.3 INCHES ACROSS THE WESTERN AREAS OVER THIS LOCATION...AND WITH
SLOW MOVEMENT SHOULD SEE LOCALIZED HEAVY RAINFALL ACROSS LA SALLE
AND WEBB COUNTY. TRAINING IS BEING OBSERVED AS WELL WITH MINOR
FLOODING POSSIBLE IN LOW LYING AREAS. SHOULD BE ENTERING THE PEAK
MOMENTS OF DEVELOPMENT OVER THE NEXT FEW HOURS WITH TROUGH AXIS
SHIFTING EAST LATE TONIGHT WITH RAIN CHANCES DIMINISHING.
&&
.AVIATION...FOR THE 00Z TAFS....EXPECT TYPICAL SUMMERTIME
TERMINAL FORECASTS WITH MVFR CIGS DEVELOPING THIS EVENING AND VFR
CONDITIONS RETURNING AROUND 14Z THURSDAY ALL AREAS. WILL INCLUDE
VCTS IN LRD TERMINAL THIS EVENING GIVEN THE PROXIMITY TO ISOLATED
TO SCATTERED SH/STORMS ALONG THE RIO GRANDE. THESE SHOULD DIMINISH
AFTER MIDNIGHT. GUSTY SOUTHEAST WINDS WILL PERSIST THIS EVENING
DUE TO TIGHT PRESSURE GRADIENT. NOT AS WINDY ON THURSDAY AS THE
GRADIENT WEAKENS SLIGHTLY. &&
.PREV DISCUSSION... /ISSUED 344 PM CDT WED JUN 18 2014/
SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...MAIN CONCERN AGAIN
WILL BE CONVECTION OUT TO THE WEST...AND THIS CONCERN IS WANING AS
THE BETTER MOISTURE BEGINS TO BE PULLED FARTHER TO THE NORTHWEST.
SHORTER-RANGE MODELS ARE POINTING THIS OUT...WITH CONVECTION
DEVELOPING IN THE MOUNTAINS OF MEXICO (LIKE IT IS NOW) AND PRETTY
MUCH DYING OUT BEFORE IT CROSSES THE BORDER. STILL WILL KEEP A 20
POP FOR THE WESTERN AREAS AS PRETTY MUCH HAD IN PREVIOUS FORECASTS.
EVEN DRIER AIR COMES IN FROM THE EAST ON SATURDAY...AND RAIN CHANCES
FARTHER EAST FOR TONIGHT AND THURSDAY LOOK VERY MINIMAL. THUS...NO
RAIN IN THE FORECAST THERE. WINDS NOT AS BRISK TONIGHT SO THINK
TEMPERATURES WILL BE ABOUT A DEGREE OR TWO LOWER MOST AREAS. WILL
MAINTAIN A SLIGHT CHANCE FOR CONVECTION THURSDAY NIGHT EXTREME
WESTERN AREAS ONE MORE TIME...BUT ANY RAIN CHANCES SHOULD END BY
MIDNIGHT AS THE DRIER AIR CONTINUES TO MOVE INTO THE AREA AND THE
BEST MOISTURE AXIS PUSHES NORTH. EVEN LESS WIND THURSDAY NIGHT...SO
MAYBE A DEGREE OR TWO LOWER AGAIN ON TEMPERATURES. FOR HIGH
TEMPERATURES...ABOUT THE SAME AS TODAY...WITH SIMILAR RH VALUES AS
WELL (NOT TOO FAR FROM PERSISTENCE).
MARINE (TONIGHT THROUGH THURSDAY NIGHT)...AGAIN BORDERLINE SCA
CONDITIONS FOR THE OFFSHORE GULF...MORE LIKELY SCA FOR THE NEARSHORE
ESPECIALLY SOUTHERN AREAS NEAR AND SOUTH OF PORT ARANSAS. WILL ISSUE
SCA AGAIN. LESS WIND THURSDAY NIGHT. DO NOT THINK MUCH FOR RAIN
(VERY LIGHT AND/OR ISOLATED AT BEST)...SO DID NOT MENTION FOR
TONIGHT OR THURSDAY.
LONG TERM (FRIDAY THROUGH TUESDAY)...MAIN ENERGY WITH UPPER LEVEL
TROUGH WILL BE PULLING NORTH OF THE AREA FOR THE BEGINNING OF THE
SHORT TERM PERIOD. NAM STILL SHOWS LINGERING ENERGY OVER WEBB COUNTY
DURING THE DAY FRIDAY...AND GFS JUST A BIT. HAVE LEFT 20 POPS
IN...BUT COULD SEE NEEDING TO REMOVE THOSE WITH THE NEXT FEW
PACKAGES OF DRYING TREND CONTINUES. HIGH PRESSURE BUILDS MORE OVER
THE AREA FOR THE WEEKEND DRYING THINGS OUT. BY MONDAY...THE MAIN
UPPER LEVEL SHORT WAVE AXIS WILL SHIFT EASTWARD. WHILE BOTH GFS AND
EURO INDICATE THIS TRANSITION...TIMING AND AMOUNT OF ENERGY OVER
SOUTH TEXAS DIFFERS. EURO A BIT MORE ENERGETIC OVER OUR AREA...WHILE
GFS HOLDS MOST OF THE ENERGY NORTH. EURO ALSO LINGERS THE ENERGY OVER
THE AREA MUCH LONGER WHILE GFS IS MORE PROGRESSIVE. HAVE KEPT WITH A
20 POP DURING DAYTIME PERIOD FOR BOTH MON AND TUES...BUT DRYING
THINGS OUT BY WEDNESDAY DESPITE EURO INDICATING ADDITIONAL QPF. WILL
HAVE TO KEEP AN EYE ON THIS...BUT SEEMS EURO HAS BEEN TRENDING MORE
TOWARD GFS LATELY THAN VICE VERSA.
NO BIG CHANGE WITH TEMPS...EXPECT A MAINLY NORMAL FORECAST THROUGHOUT
THE LONG TERM PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 94 78 94 76 / 10 10 10 20 10
VICTORIA 77 92 76 92 75 / 10 10 10 10 10
LAREDO 80 101 79 98 78 / 20 10 20 20 20
ALICE 78 96 77 95 74 / 10 10 10 20 10
ROCKPORT 81 91 80 92 80 / 10 10 10 20 10
COTULLA 78 98 77 98 74 / 40 10 20 20 20
KINGSVILLE 79 95 77 95 76 / 10 10 10 10 10
NAVY CORPUS 81 91 80 91 80 / 10 10 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS.
&&
JM/75...AVIATION
CB/85...SHORT TERMHazardous weather outlook, Jun 18, 3:59 PM CST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
459 PM CDT WED JUN 18 2014
GMZ230-235-TXZ229>234-239>247-192200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-LA SALLE-
MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
459 PM CDT WED JUN 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE RIO
GRANDE PLAINS AND WESTERN BRUSH COUNTRY TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING
BEACHES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BRUSH COUNTRY AND
COASTAL PLAINS THURSDAY THROUGH FRIDAY NIGHT. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY AS WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ250-255-270-275-192200-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
459 PM CDT WED JUN 18 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN BAYS AND
WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS THROUGH MIDNIGHT
TONIGHT...AND FOR THE GULF WATERS THROUGH EARLY THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY
MAINLY NEAR THE COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 18, 5:47 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
647 PM CDT WED JUN 18 2014
TXZ239-190015-
WEBB-
647 PM CDT WED JUN 18 2014
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LA ESPERANZA RANCH
AIRPORT...OR 17 MILES NORTHWEST OF ENCINAL...MOVING NORTHWEST AT 5
MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCALLY HEAVY RAIN IS ALSO EXPECTED WITH AMOUNTS OF 1 TO 2 INCHES
PER HOUR.
JM
Special weather statement, Jun 18, 6:51 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
751 PM CDT WED JUN 18 2014
TXZ229-239-190145-
LA SALLE-WEBB-
751 PM CDT WED JUN 18 2014
...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND WEBB COUNTIES...
AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ARTESIA WELLS...OR 14 MILES SOUTHWEST OF
COTULLA...MOVING NORTH AT 30 MPH.
THIS STORM WILL IMPACT COMMUNITIES ALONG AND GENEALLY WEST OF I-35
BETWEEN ENCINAL AND COTULLA THROUGH 930 PM CDT.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCALLY HEAVY DOWNPOURS WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE. MOTORISTS WATCH OUT FOR PONDING OF WATER ON AREA ROADWAYS.
JM
Flash Flood, Webb
- When
- June 18, 8:15 PM CST to 8:50 PM CST
- Where
- Webb County, 3.14 mi WNW of Callaghan to 8.75 mi WNW of Webb
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 27.884, -99.449
Texas Department of Public Safety reported flooding of Highway 83 in the vicinity of Tejones Creek, around 6 miles to the north of Toll Road 255..
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Texas, June 18 to 19, 20143 deaths · $302,000 · 1.5 in hail · 7 events
- Tornadoes and Hail in South Dakota, June 18, 20143 injured · $5.6 million · EF4 · 11 events
- Hail and Damaging Winds in Ohio, June 18, 201435 injured · $1.2 million · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 18, 20141 death · $22,000 · 1 in hail · 28 events
- Flash Flooding and Hail in Iowa, June 18 to 19, 2014$26 million · 61 kt wind · 26 events
- Flooding in Minnesota, June 18 to 23, 2014$37 million · 17 events
- Heat in Delaware, June 18 to 19, 20141 death · 4 events
- Flash Flooding and Flooding in Iowa, June 18 to 22, 2014$1.6 million · 26 events
- Tornado and Flooding in Pennsylvania, June 18, 2014$312,000 · EF0 · 48 events
- Hail and Damaging Winds in Illinois, June 18 to 19, 20143 injured · $575,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Wind in Minnesota, June 18 to 19, 2014$505,000 · 52 kt wind · 20 events
- Flash Flood and Flood in Nebraska, June 18 to 19, 2014$212,000 · 2 in hail · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530481.